How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My scrotum and penis are always sticky/tacky feeling.

Customer Question

My scrotum and penis are always sticky/tacky feeling. It has become a huge problem and has been going on for about a year now. I dont know what else to do. I found this lotion called Fresh Balls that dries into a powder and provides relief for half a day or so but it wears off or after i shower the feelings comes right back. What could this be and what can i do, i have tried every anti-fungal out there. I have noticed that when i am sexually active or excited this seems to go away temporarily, could this be a circulation issue? please help
Submitted: 6 years ago.
Category: Dermatology
Expert:  Dr. Chip replied 6 years ago.
Is there actually a rash involved? Can you more fully describe the problem?
Customer: replied 6 years ago.
Initially it started as a rash on the left side of my scrotum, was diagnosed as intertrigo, but i am not overweight by any means as intertrigo commonly affects overweight people, i dont remember the sticky feeling initially but this has been going on since early last fall and has become the main issue, my groin/thigh/genital area always feels hot/moist. I do live in Arizona so sweating is an issue. I have never had any problems whatsoever until last May. An ex girlfriend called and told me she tested positive for herpes. I have been tested 3 times and all tests have come back negative. I have a feeling I may have fixated over this and that may have contributed to the initial rash. Now my only problem is the constant sticky feeling on my genital skin. It is not your typical sweaty feeling. As soon as I get out of the shower and dry off it is there immediately. I then put on the Fresh Balls lotion/powder to let me get on with my day. I have done lots or research on the internet and have found that there are many other people suffering from similar problems and there seems to be no real solution or even accurate diagnosis. I am considering acupunture since I have tried everything else. I have to believe this is some sort of eczema or circulation issue since the only time it goes away is when I am aroused. I am also concerned that the topical steroids I used in the beginning phases may have damaged the skin causing the sticky feeling that seems irreversible. I am pretty much at a loss for what to do.
Expert:  Dr. Chip replied 6 years ago.
there is no rash invoved now, just a, say, burning sensation?
Customer: replied 6 years ago.
The rash is for the most part all gone. Some days it is completely gone, and here and there it is very faint. The skin on the sides and bottom of my scrotum do get reddish colored and the skin is not smooth. I would not use the term burning sensation at all. The bottom of my scrotum and the underside of the shaft of my penis are the areas that are most affected with the sticky feeling. I would compare it to touching a sticky note. It is very odd and like I said I have never had any issues for 27 years before this.
Expert:  Dr. Chip replied 6 years ago.
there would seem to be something on the surface of the skin that's sticky? What happens if you shower and don't put on the Fresh Balls?
Customer: replied 6 years ago.
the skin always feels sticky/tacky. Once I get out of the shower and dry off the skin is instantly sticky. If i do not use the Fresh Balls the skin will remain sticky feeling all day long. The Fresh Balls dries into a poweder and prevents a barrier basically
Expert:  Dr. Chip replied 6 years ago.
basically this is a stickiness that can't be washed off?
Customer: replied 6 years ago.
Sort of, when I get out of the shower i dry off really well in that area and for a minute the feeling goes away, but it always comes back quickly. I am very hygenic and always have been. By the end of my day when i come home the skin is extremely sticky feeling.
Expert:  Dr. Chip replied 6 years ago.
Has acquired cuteaneous adherence syndrome been mentioned and have you seen a dermatologist about this?
Customer: replied 6 years ago.
i have seen 3 different dermatologists and that has never been mentioned by them, but I have read about it on my own. In fact i used this service last year and informed the doctor that responded about that syndrome, he had never heard of it. Seems odd to me that it would only occur in this specific area, and it started out as rash and not as a sticky issue.
Expert:  Dr. Chip replied 6 years ago.
True, but the description you've given fits the syndrome even if it's such a limited area. What have the dermatologists said about the stickiness itself?
Customer: replied 6 years ago.

The last one said its probably from shaving, which I have been doing for a long time, i did stop to see if that helped but i found keeping the area shaved was better for the situation. If it is that syndrome what do i do?

Expert:  Dr. Chip replied 6 years ago.
Let me ask--since I just looked at the other expert's discussion with you--did you try his suggestion?
Customer: replied 6 years ago.
i have, i have tried everything. It is very strange. This morning is one of my better days, doesnt seem to be anything wrong, but in a few hours i know it will come back. I have to wear business clothes for work and the heat in AZ makes it impossible
Customer: replied 6 years ago.

I am not sure if it is a form of eczema, if it has any relationship to stress or herpes because I never had any issues prior to getting that phone call from my ex, if it is a reaction to all the topical steriods i tried, if it is that one syndrome, I just need to find a cure/solution

Expert:  Dr. Chip replied 6 years ago.
OK--have you tried a high potency antifungal like prescription ketoconazole?
Customer: replied 6 years ago.

No but i tried oral fluconazole, no changes. I read somewhere that acquired acutaneous syndrome has been linked to ketoconazole though.

Expert:  Dr. Chip replied 6 years ago.
True, if it were acquired, and yours could be. Is it that the antifungals you used were used for sometime before the stickiness began?
Customer: replied 6 years ago.
i tried desonide lotion, the anti fungal powders, econazole nitrate, and mycolog II. My GP prescribed fluconazole this spring when i informed him of the stickiness problem but it didnt help. Since then I have been using Fresh Balls for relief as well as Zeabsorb AF powder.
Expert:  Dr. Chip replied 6 years ago.
Have you ever tried anything else besides the Fresh Balls?
Customer: replied 6 years ago.
For comfort? Yes, when the problem first started I was using Gold Bond powder.
Expert:  Dr. Chip replied 6 years ago.
Tell you what--I've taken this about as far as I can. Let me opt out and see if another expert has any thoughts.